Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 104, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 22, 2007, 2:15 AM CDT for Bell County, Lampasas County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 22, 2007, 2:15 AM CDT (07:15 UTC)
- Expired
- May 22, 2007, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Bell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:17 AM CDT | FLASH FLOOD | Lampasas, TX | DPS REPORTS US HIGHWAY 183 BETWEEN LAMPASAS AND BURNET COUNTY LINE IS CLOSED WITH 3 TO 4 FEET OF WATER ON ROAD |
| May 22, 2:50 AM CDT | FLASH FLOOD | Lampasas, TX | EVACUATIONS IN LAMPASAS AND ALONG MESQUITE CREEK...HIGH WATER ON 190...NUMEROUS LOW WATER CROSSINGS BARRICADED |
| May 22, 4:40 AM CDT | FLASH FLOOD | 1 N Harker Heights, TX | HIGH WATER RESCUE ON FM 3249 NEAR HARKER HEIGHTS |
| May 22, 4:55 AM CDT | FLASH FLOOD | Killeen, TX | EXTENSIVE FLOODING IN KILLEEN...NUMEROUS ROAD CLOSURES...DOWNTOWN IMPASSABLE...MANY HIGH WATER RESCUES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 220715
FFWFWD
TXC027-281-221100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
215 AM CDT TUE MAY 22 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS...
SOUTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 600 AM CDT
* AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS WITHIN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOLANVILLE...LAMPASAS...KILLEEN...HARKER HEIGHTS...FORT HOOD AND
BELTON.
THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE ACROSS THE WARNED
AREA THROUGH AT LEAST 5 AM. ADDITIONAL RAINFALL...COUPLED WITH HEAVY
RAIN OVER THE LAST SEVERAL HOURS...WILL RESULT IN FLASH FLOODING OF
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES. COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE ALSO SUBJECT TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. MOTORISTS
ARE URGED TO EXERCISE CAUTION. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
3093 9784 3085 9750 3106 9747 3123 9761
3111 9784 3112 9795
$$
252 follow-up statements
000
WGUS74 KFWD 220844
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 AM CDT TUE MAY 22 2007
TXC027-281-221100-
LAMPASAS TX-BELL TX-
343 AM CDT TUE MAY 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WESTERN BELL AND SOUTHERN LAMPASAS COUNTIES...
AT 343 AM CDT...RADAR INDICATED HEAVY RAIN CONTINUING ACROSS WESTERN
PORTIONS OF BELL COUNTY.
ALTHOUGH THE OVERALL INTENSITY OF THE RAINFALL HAS DIMINISHED...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN
BELL COUNTY.
THE LAMPASAS SHERIFFS OFFICE REPORTED EVACUATIONS OF RESIDENTS IN
THE CITY OF LAMPASAS...AS WELL AS RESIDENTS ALONG MESQUITE CREEK AND
OTHER RURAL AREAS IN THE SOUTHERN PART OF THE COUNTY. HIGHWAY 183 IS
CLOSED SOUTH OF LAMPASAS. HIGH WATER WAS ALSO REPORTED ON HIGHWAY
190 EAST OF THE CITY. NUMEROUS LOW WATER CROSSINGS HAVE BEEN
BARRICADED. ALTHOUGH THE RAIN HAS COME TO AN END IN LAMPASAS
COUNTY...THE HIGH WATER WILL LINGER THROUGH THE MORNING COMMUTE.
MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION IF VENTURING OUT
OVERNIGHT. SWOLLEN CREEKS AND STREAMS WILL REMAIN VERY DANGEROUS
LONG AFTER THE RAIN HAS COME TO AN END. TURN AROUND...DONT DROWN.
LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
3093 9784 3085 9750 3106 9747 3123 9761
3111 9784 3112 9795
$$
25000
WGUS74 KFWD 221018
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
517 AM CDT TUE MAY 22 2007
TXC027-281-221100-
LAMPASAS TX-BELL TX-
517 AM CDT TUE MAY 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WESTERN BELL AND SOUTHERN LAMPASAS COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT EXTENSIVE
FLOODING ACROSS THE WARNED AREA. ALTHOUGH THE RAIN HAS COME TO AN
END...FLOODING WILL CONTINUE THROUGH THE MORNING COMMUTE.
NUMEROUS HIGH WATER RESCUES HAVE BEEN REPORTED. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE BEYOND BARRICADES OR
INTO AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. TURN AROUND...DONT DROWN.
LAT...LON 3121 9801 3126 9841 3104 9844 3105 9791
3093 9784 3085 9750 3106 9747 3123 9761
3111 9784 3112 9795
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 11:41 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 21, 11:41 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1141 PM CDT MON MAY 21 2007 .AVIATION... AREA OF RAIN AND THUNDERSTORMS IS STAYING WELL SOUTH AND EAST OF THE METROPLEX. MODELS CONTINUE TO DISAGREE WITH HOW THE NEXT 12 HOURS WILL PLAY OUT. THE ETA KEEPS MOST OF THE ACTIVITY TO THE SOUTH AND EAST...WHILE THE RUC AND GFS KEEP IT FARTHER WEST. QPF/VORTICITY FIELDS OF THE GFS THIS EVENING ARE CONTAMINATED BY CONVECTIVE FEEDBACK. WATER VAPOR SHOWS A SHORTWAVE/JET MAX STILL MOVING ACROSS SOUTH TX. THESE FEATURES...IN ADDITION TO THE LLJ... SHOULD PROVIDE ENOUGH LIFT TO KEEP THUNDER/SHOWERS GOING IN THE AREA FOR MUCH OF THE OVERNIGHT PERIOD. AS FAR AS PRECIP...WACO IS A MUCH BETTER BET THAN THE METROPLEX. WILL NEED TO KEEP AN EYE ON THIS AND ADJUST TAFS AS SITUATION EVOLVES. /13 && .PREV DISCUSSION... /ISSUED 940 PM CDT MON MAY 21 2007/ 940 PM UPDATE... WE WILL ISSUE NEW ZONES AND GRIDS IN SEVERAL MINUTES...RAISING THE POPS IN THE EAST FOR THE THUNDERSTORMS CLUSTER IN THAT AREA...AND LOWERING THE POPS IN THE WEST AND TO A LESSER DEGREE IN THE NORTHWEST. ALL OF THIS COMES FROM THE NORTH TEXAS AREA PRECIPITATION TENDENCIES OVER THE PAST FEW HOURS. #26 AVIATION... COMPLICATED FORECAST THIS EVENING. MCS CURRENTLY SPINNING NEAR WACO WILL CONTINUE MOVING SLOWLY NE...AS WILL INSTABILITY AXIS RADIATING NW OUT OF THE CENTER. IN ADDITION...SHORTWAVE PASSAGE IS EXPECTED OVER THE REGION OVERNIGHT. LOOKS LIKE BEST CHANCE OF THUNDER WILL OCCUR IN THE 03-07Z TIME FRAME AS THESE LIFTING MECHANISMS APPROACH. AGREE WITH CWSU THAT THERE MAY BE ANOTHER ROUND OF STORMS AFTER THAT...BUT FOR NOW WILL GO WITH VCSH FOR SEVERAL MORE HOURS AND WILL CONTINUE TO WATCH TRENDS. QPF PROGS IN AGREEMENT WITH THE METROPLEX ON THE BACKSIDE OF THE RAIN SHIELD BY 12Z. CIGS WILL REMAIN MVFR FOR MOST OF THE PERIOD AND WILL SLOWLY RISE TO VFR BY TOMORROW AFTERNOON. EXPECT GUSTY SSE WINDS TO CONTINUE AND INCREASE SOMEWHAT TOMORROW AS PRESSURE GRADIENT TIGHTENS AT THE SURFACE. /13 PREV DISCUSSION... /ISSUED 223 PM CDT MON MAY 21 2007/ DISCUSSION... UNSETTLED WEATHER PATTERN IS EXPECTED FOR NORTH TEXAS REST OF THIS WEEKEND AND THROUGH THE MEMORIAL DAY WEEKEND. CURRENT MVC (MESOSCALE VORTICITY CENTER) BETWEEN SAN ANTONIA AND AUSTIN WILL CONTINUE TO TRACK NORTHEAST ABOUT 25 MPH THROUGH EARLY EVENING AND BEYOND. THIS WILL SPREAD CONVECTION ACROSS OUR SOUTHERN HALF...SOME WHICH MAY BECOME SEVERE THIS. BEHIND THIS SYSTEM...A SECOND SHORT WAVE IS EVIDENT IN RADAR SIGNATURES AROUND SAN ANGELO. THIS SYSTEM WILL SPREAD OVER THE WESTERN CWA THIS EVENING AND OVERNIGHT. DUE TO THIS SYSTEM...OUR LLJ AND WAA WILL INCREASE TONIGHT THUS WE/LL KEEP IT CLOUDY WITH AN EXPECTED INCREASE IN CONVECTION BY/AFTER 06Z. SINCE OUR ATMOSPHERE IS UNSTABLE AND MOIST WITH CAPES NEARING 2000 K/KG...THERE IS THE POTENTIAL FOR HAIL AND DOWNBURST WINDS THIS EVENING. SCATTERED CONVECTION WILL CONTINUE TUESDAY...THEN WE EXPECT A LULL TUESDAY NIGHT THROUGH WEDNESDAY MORNING. CONVECTION WILL INCREASE AGAIN WEDNESDAY NIGHT AS THE NEXT UPPER TROUGH NEARS AND A SURFACE COLD FRONT APPROACHES. RIGHT NOW WE EXPECT THE FRONT TO REACH A BRECKENRIDGE...TO SHERMAN LINE THURSDAY AND STALL OUT THROUGH FRIDAY. THIS WILL BE THE FOCUS FOR THURSDAY/FRIDAY CONVECTION. THERE COULD BE SEVERE EITHER DAY DUE TO MODEST CAPES AND LI/S. WILL LEAVE 20 TO 30 POPS ACROSS NORTH TEXAS WEEKEND DUE TO WEAK PERIODIC SHORT WAVE ACTION AND POSSIBLE SEA BREEZE ACTIVITY. TEMPERATURES WILL BE NEAR NORMAL FOR MID-MAY. LITTLE ADJUSTMENT MADE TO MOS NUMBERS FOR THIS FORECAST. HOWEVER...CLOUD COVER AND PRECIPITATION EVENTS COULD RUIN THE MAX/MIN FORECAST FOR ANYONE OF THESE DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 82 70 84 / 50 40 20 20 WACO, TX 69 84 71 86 / 50 50 20 20 PARIS, TX 65 80 66 84 / 40 50 20 20 DENTON, TX 68 82 69 84 / 50 30 20 20 MCKINNEY, TX 67 82 68 83 / 50 50 20 20 DALLAS, TX 69 82 70 83 / 50 40 20 20 TERRELL, TX 69 82 69 84 / 40 50 20 20 CORSICANA, TX 67 83 70 85 / 50 50 20 20 TEMPLE, TX 69 83 71 86 / 50 50 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/26
Hazardous weather outlook, May 21, 10:30 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT MON MAY 21 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1030 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH THE UPCOMING MEMORIAL DAY WEEKEND. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE TUESDAY THROUGH THURSDAY. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. HEAVY RAINFALL WILL BE THE GREATEST THREAT ON THURSDAY...WHEN A SLOW-MOVING COLD FRONT MOVES SOUTHEAST INTO NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 13
In the hours before
Special weather statement, May 21, 9:09 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CDT MON MAY 21 2007
TXZ148-220245-
ANDERSON TX-
909 PM CDT MON MAY 21 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN ANDERSON COUNTY
AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PALESTINE...MOVING NORTHEAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FRANKSTON AND PALESTINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3174 9577 3168 9563 3189 9542 3208 9543
3208 9561Special weather statement, May 22, 12:38 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT TUE MAY 22 2007
TXZ158-220715-
BELL TX-
1238 AM CDT TUE MAY 22 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BELL COUNTY
AT 1238 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 10 MILES SOUTHWEST OF
HARKER HEIGHTS...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BELTON...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...NOLANVILLE...
SALADO AND TEMPLE.
PEA-SIZED HAIL CAN BE EXPECTED FROM THE STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND...DONT DROWN.
LAT...LON 3107 9791 3092 9783 3077 9732 3113 9722
3112 9779
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:09 PM CDT | Special Weather Statement | FWD | Anderson | 36 min |
| May 22, 12:38 AM CDT | Special Weather Statement | FWD | Bell | 97 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.